Alert archive / Maine / Flash Flood Warnings in 2000

Flash Flood Warning 1, NWS Caribou, ME

June 27, 2000Hancock County, Penobscot County, Washington County, Maine

NWS Caribou, ME issued this flash flood warning at Jun 27, 2000, 6:55 AM EDT for Hancock County, Penobscot County, Washington County, Maine. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 6:55 AM EDT (10:55 UTC)
Expired
Jun 27, 2000, 8:00 AM EDT
In force
65 min
Issued by
NWS Caribou, ME
Area
Whole counties

Counties Hancock County, ME, Penobscot County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 10.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 271101
FFWCAR
MEC009-019-029-271200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
655 AM EDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PENOBSCOT COUNTY IN EAST CENTRAL MAINE...
  INTERIOR HANCOCK AND INTERIOR WASHINGTON COUNTY IN SOUTHEAST MAINE
* UNTIL 800 AM EDT

* AT 645 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN PENOBSCOT AND     
  INTERIOR HANCOCK COUNTIES INCLUDING OLD TOWN AND EXTENDING EAST    
  ACROSS GREENFIELD TO JUST NORTH OF GREAT POND. THIS ACTIVITY       
  EXTEND EAST INTO WESTERN INTERIOR WASHINGTON COUNTY NEAR GRAND     
  LAKE STREAM 

* EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE RAPID FLOODING
  OF SMALL STREAMS...URBAN AREAS INCLUDING HIGHWAYS AND              
  UNDERPASSES...AS WELL AS COUNTRY ROADS AND LOW LYING FARMLANDS IN  
  RURAL AREAS.

* DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
  ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
  CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
  QUICKLY. MOVE TO HIGHER GROUND.

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA SEEK SHELTER IN A SAFE PLACE.

$$
LAT...LON 4509 6866 4488 6860 4498 6801 4519 6807

WALLINGFORD
NNNN

Y

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:00 AM EDT, 55 minutes earlier.

Area forecast discussion, Jun 27, 6:00 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME...UPDATED
600 AM EDT TUE JUN 27 2000

SYNOPSIS: A COLD FRONT WILL MOVE ACROSS THE AREA TODAY FOLLOWED BY
HIGH PRESSURE BUILDING IN TONIGHT AND WEDNESDAY.

WARM MOIST AIR FLOWING NORTH AHEAD OF AN APPROACHING COLD FRONT HAS
BEEN DEVELOPING THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MAINE EARLY
THIS MORNING. THESE STORMS WILL MOVE NORTHEAST BRINGING BRIEFLY HEAVY
DOWNPOURS...GUSTY WINDS...SOME HAIL AND LOCALLY FREQUENT LIGHTNING
TODAY. STORMS WILL CONTINUE TO GENERATE DURING THE AFTERNOON HOURS AS
A COLD FRONT MOVES THROUGH. RAIN AMOUNTS FROM TODAYS STORMS WILL
GENERALLY BE NEAR A QUARTER TO A THIRD OF AN INCH. HOWEVER...THREE
QUARTERS OF AN INCH OF RAIN IS LIKELY IN AREAS DIRECTLY AFFECTED BY
THE STORMS.

SKIES WILL BEGIN TO CLEAR EARLY THIS EVENING IN WESTERN AREAS OF
NORTHERN MAINE AND THEN CLEAR OVERNIGHT ACROSS DOWNEAST MAINE.
WEDNESDAY AND THURSDAY WILL THEN BE FAIR AND DRY AS HIGH PRESSURE
BUILDS IN.  THE NEXT CHANCE FOR SHOWERS OR THUNDERSTORMS WILL BE
THURSDAY NIGHT OR FRIDAY AS A NEW COLD FRONT MOVES IN.

COASTAL WATERS: SCA TODAY FOR SOUTHWEST WINDS 20 TO 25 KT. WINDS
BECOMING NORTHWEST AND DECREASING TONIGHT AS THE FRONT MOVES
THROUGH.

CAR TU 082/052 075/047 072 06621 333/332/00/07
BGR TU 085/057 080/052 077 06631 333/233/00/09

MCB

In the hours before

Special weather statement, Jun 27, 5:00 AM EDT, 1 hour 55 minutes before
MEZ001>006-010-011-015>017-029-030-271800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
500 AM EDT TUE JUN 27 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM EARLY THIS
AFTERNOON INTO THIS EVENING...

A COLD FRONT APPROACHING FROM THE WEST MAY TRIGGER SOME ISOLATED
SEVERE THUNDERSTORMS FROM MIDDAY TODAY THROUGH LATE AFTERNOON. THE
MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG WINDS BUT LARGE
HAIL ISj POSSIBLE AS WELL.

STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL MEDIA OUTLETS FOR
LATER INFORMATION REGARDING THIS WEATHER SITUATION.

MCB
Special weather statement, Jun 27, 5:30 AM EDT, 1 hour 25 minutes before
MEZ001>006-010-011-015>017-029-030-271800-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
530 AM EDT TUE JUN 27 2000

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE
AFTERNOON TODAY...

A COLD FRONT APPROACHING FROM THE WEST MAY TRIGGER SOME ISOLATED
SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON. THE MAIN THREAT WITH
ANY THUNDERSTORMS WILL BE STRONG WINDS BUT LARGE HAIL IS POSSIBLE AS
WELL.

STAY TUNED TO NOAA WEATHER RADIO AND COMMERCIAL MEDIA OUTLETS FOR
LATER INFORMATION REGARDING THIS WEATHER SITUATION.

MCB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:55 AM EDTFlash Flood WarningCARHancock, Penobscot, Washington65 min

Nearby

Flash Flood Warnings in Maine, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.